MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on april 16, 2021 that a wallflex biliary rx uncovered stent was to be implanted to treat a malignant stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the metal stent was kinked when it was attempted to be deployed.Reportedly, the stent was removed from the patient partially deployed on the delivery system and another wallflex biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0406 captures the reportable event of stent kinked (deformed).Block h10: a wallflex biliary rx uncovered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.A visual examination of the returned device found the outer sheath, inner sheath and yellow jacket kinked.A functional inspection was performed and the stent was deployed by actuating the delivery system (slide the handle back along the stainless steel tube).No other issues were noted to the stent and delivery system.The reported events of stent partially deployed and stent material deformation cannot be confirmed as the stent was returned fully covered and undeployed as well as no damages were noted to the stent.Taking all available information into consideration, the investigation concluded that the reported events and observed failures may have been related to procedural factors.The kinks in the device could have caused the physician to perceive the stent as deformed; however, after the deployment during the functional inspection the stent was inspected and no damages were noted.It may be that the patient's tortuous anatomy could have caused the physician to feel resistance during the attempted deployment, limited the performance of the device and contributed to the reported events and the observed failures.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to patient condition.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex biliary rx uncovered stent was to be implanted to treat a malignant stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the metal stent was kinked when it was attempted to be deployed.Reportedly, the stent was removed from the patient partially deployed on the delivery system and another wallflex biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11793772
Report Number3005099803-2021-02068
Device Sequence Number3921734
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public08714729758150
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model NumberM00570650
Device Catalogue Number7065
Device Lot Number0025571983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight53